Bright Green Poop

By on June 16, 2012 with No Comments

Passing bright green poop is something that causes worry to people especially when it persists. Whereas a change in stool color to green from its normal brown color may be a normal condition, there are times when it may occur due to underlying health conditions. One of the ways in which a person can pass bright green or tint stool is when one has taken green leafy food such as vegetables. This should however disappear after a few days and when one has stopped taking the green foods.

Food supplements enriched with iron may also cause green poop. In addition eating green crayons and drinks that contain green coloring can also cause change in stool color. The food related causes are usually not harmful and may not be cause of alarm. However, problems begin when a person exhibits change in stool color even when one has not taken these foods. The condition may manifest for a longer time and may not subside. In this case, a medical attention is needed.

There are many health conditions, which can lead to change in stool color to green. One of the most common is intestinal infections by bacteria such as E. coli. Eating disorders such as binge can also cause change in stool color. Disruption in the normal intestinal function can cause this cause stool to change its color. When bile juice that is released to the stomach to help in digestion passes quickly through the intestines, it comes out in its green color.

Infections that cause diarrhea can result to passing of the bile thus making the feces appear greenish. When you experience a change in color of your stool and it may not have been caused by food related causes, there is need to see a doctor immediately. Also when you have had a green stool persistently, you need to consult your doctor in order to rule out that it is not arising from food related causes.

This is because, you may get a green stool when you are taking green food and assume that it has been caused by such food only the real cause to be different. You need to consult your doctor for examination to establish the root cause of change in stool color. You may experience other symptoms such as abdominal pain and cramps as well as nausea and vomiting. You may also have other signs like bloating and indigestions. When these are exhibited alongside the green stool, you need to see a doctor.

If you experience weight loss, bleeding and abdominal pain, this requires an urgent need to see a physician. If you have diarrhea, taking over the counter anti-diarrhea medications such as Imodium and kaopectate could help relieve the condition. Nonetheless, bleeding and inflammation can be dangerous when you take diarrhea medications. Taking the medications can relieve the diarrhea but on the other hand, it may give a chance for the gastrointestinal infections to remain in the tract for long. This can cause more harm to the body. You need to get treatment for the infection and the diarrhea altogether.

Category: Uncategorized

About admin: View author profile.

Leave a Reply




If you want a picture to show with your comment, go get a Gravatar.